Is There a Golden Rule for the Stochastic Solow Growth Model ?
This paper analyzes the dependence of average consumption on the saving rate in a one-sector neoclassical Solow growth model with pro-duction shocks and stochastic rates of population growth and depreciation where arbitrary ergodic processes are considered. We show that the long-run behavior of the stochastic capital intensity, and hence average consumption along any sample-path, is uniquely determined by a random fixed point which depends continuously on the saving rate. This result enables us to prove the existence of a golden rule saving rate which maximizes average consumption per capita. We also show that the golden rule path is dynamically efficient. The results are illustrated numerically for Cobbï¿½Douglas and CES production function.
|Date of creation:|
|Contact details of provider:|| Postal: Schönberggasse 1, CH-8001 Zürich|
Phone: +41-1-634 21 37
Fax: +41-1-634 49 82
Web page: http://www.econ.uzh.ch/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Steve Ambler & Alain Paquet, 1992. "Stochastic Depreciation and the Business Cycle Puzzle," Cahiers de recherche CREFE / CREFE Working Papers 8, CREFE, Université du Québec à Montréal.
- Robert J. Barro, 2012.
"Inflation and Economic Growth,"
CEMA Working Papers
568, China Economics and Management Academy, Central University of Finance and Economics.
- Ambler, Steve & Paquet, Alain, 1994. "Stochastic Depreciation and the Business Cycle," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 35(1), pages 101-116, February.
- Mirman, Leonard J., 1973. "The steady state behavior of a class of one sector growth models with uncertain technology," Journal of Economic Theory, Elsevier, vol. 6(3), pages 219-242, June.
- Mirman, Leonard J, 1972. "On the Existence of Steady State Measures for One Sector Growth Models with Uncertain Technology," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 13(2), pages 271-286, June.
When requesting a correction, please mention this item's handle: RePEc:zur:iewwpx:033. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marita Kieser)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.